MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888541028P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, they saw air bubbles in the arterial extension approximately half a centimeter after the bifurcate.Dialysis treatment was stopped, they stuck a plaster around the extension as an intervention and sent the patient to the doctor.The catheter was checked and after checking they decided to remove the catheter and inserted a new one.The catheter was not repaired, it was stated that there was no leak, tego was not utilized, there was no luer adapter issue and octenisept was the cleaning agent used.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during use, they saw air bubbles in the arterial extension approximately half a centimeter after the bifurcate.Dialysis treatment was stopped, they stuck a plaster around the extension as an intervention and sent the patient to the doctor.It was stated that flushing was done prior to treatment and they did not see anything and it was stated that the clamps are not moved to a new location after each treatment.The catheter was checked and after checking they decided to remove the catheter (catheter has been in place for 14 days) and inserted a new one.There was no other product being used with the device.The catheter was not repaired, it was stated that there was no leak, tego was not utilized, there was no luer adapter issue and octenisept was the cleaning agent used.There was blood loss of less than 1ml.There was no patient injury.
 
Additional Manufacturer Narrative
Additional info: evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: the cannula was cut in two pieces.The red luer adapter, blue luer adapter, clamps and hub appeared intact.A functional evaluation found that the catheter was submerged into a water bath.The ends were clamped, and a syringe was used to inject air to observe leakage.No air bubbles were present.Both extensions were tested with acceptable results.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.Replication of the cut cannula may occur when mishandled during clinical application.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8640682
Report Number3009211636-2019-00129
Device Sequence Number11263901
Product Code MSD
UDI-Device Identifier10884521158511
UDI-Public10884521158511
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number8888541028P
Device Catalogue Number8888541028P
Device Lot Number1812200184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 05/04/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date06/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1